Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
martino123

Stopping Prescription For A Couple Of Days? Is It Safe?

Recommended Posts

Hi guys. My doctor prescribed me a topical retinoid (Epiduo gel) and an antibiotic (Akamin) to take for my acne. It has improved my acne significantly and there are almost no bumps. Most of it is flat hyperpigmentation. However my course still hasn't finished yet but my Dad told me to stop both the retinoid and antibiotic for a couple of days. My dad has medical experience but i'm not sure if I should listen to him or the doctor. I stopped both for one day and there has been no difference at all and I don't want to be over dependent on the medication. Since there has been no difference should I continue to use the antibiotic and retinoid even though they don't do anything for hyperpigmentation or should I start using them again because the doctor said so? I have been using these 2 products for 3 weeks now.

Thank you so much for listening and I wish you luck with your problems

Link to comment
Share on other sites

You should understand that if you quit your meds, your acne will come back, maybe even worse. Acne cannot be cured, only managed so thats what the meds have been doing. You can't work on hyperpigmentation if you still get acne so continue with treatment as prescribed by your derm, even if you're clear and on the next visit, talk to him/her about ways to treat the red marks.

Link to comment
Share on other sites

Ok thanks for the reply.

Just curious how long would it take for antibiotic resistance to build up? I've only stopped taking antibiotics for about 5 days and there has been no difference.

Thanks a lot

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×